Forum

Copaxone advice.. please help x

Hi everyone I started copaxone 3 times a week about 8 weeks ago and had a bad time of side effects. I’ve had a very serious chest infection for three weeks that I’m just getting over. When I was admitted into hospital 10 days ago the doctor told me to have a break from the jabs untill I was better, so I did and started them up again 2 days ago. Tonight was my 2nd jab and my reaction scared the life out of me as it caused tighten in my chest and back and brain. It felt like nothing I’ve had before, im due to go on holiday tomorrow to grease for one week and I’m scared to do my jabs in a different country and have a worse reaction. What would you lovely people advise I do as I’m so lost. Would it messs me up if i stopped it again for one week like I did last week when the hospital said. Any help would be much appreciated. Many thanks. Xx

Hello Lisa

Have you spoken to your MS nurse for advice? (Assuming you have one and that s/he is good at returning calls.)

It would be wrong of any one of us to advise you about what to do. All I can say is that if you’ve had horrible side effects, consider asking to swap to a different drug. Maybe after your holiday. I can’t imagine it would be a dangerous thing to just stop, seeing as a doctor advised you to do it before, but stopping and starting over and over might not be a good thing.

The tight chest/breathlessness is a known side effect of Copaxone. It tends to come randomly and often just appears once and never again (I had it once and I was on the drug for several years some time ago). So the chances of your suffering it while away may be quite slim. I understand you’re feeling very uncertain at the moment about the drug and the injections.

In your shoes I’d probably decide all on my own what to do. (I’ve just realised you posted this last night and were going on holiday today, so I’m probably too late - hopefully you’ve sorted out what to do and are off having a fabulous holiday!)

Sue

Thankyou ssssue for getting back to me, I did here back from the nurse that said it would be ok to leave it off for the week as I’ve already been off of it for a week.once I get back I’m to start it up again with no breaks so it can get settled and start to do it job. Thank you so much for replying, I’m glad to here that the tight chest and back pain might not happen again. I’m due to leave for hoilday in a few hours xx